Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 4, 2004, 8:45 PM CDT for Armstrong County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2004, 8:45 PM CDT (01:45 UTC)
- Expired
- Jun 4, 2004, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:48 PM CDT | TSTM WND GST 60 | Claude, TX | |
| Jun 4, 8:48 PM CDT | TSTM WND GST 60 | Claude, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2273 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 050145 SVRAMA TXC011-050230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 845 PM CDT FRI JUN 4 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 930 PM CDT * AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF CLAUDE...MOVING EAST AT 45 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... CLAUDE AND GOODNIGHT LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3517 10155 3491 10155 3489 10117 3517 10113 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:09 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 4, 3:09 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 309 PM CDT FRI JUN 4 2004 .DISCUSSION... INITIAL CONVECTION DEVELOPED OVER THE HIGHER TERRAIN TO THE WEST OF THE PANHANDLES THIS AFTERNOON. EXPECT AIRMASS OVER THE PANHANDLES WILL SUPPORT ADDITIONAL VIGOROUS UPDRAFTS THROUGH 05Z. SEVERE TSTMS NEAR DALHART WILL ENCOUNTER SURFACED BASED CAPE PLUME NEAR 3000 J/KG ALONG WITH LI/S AROUND MINUS 5 DEGREES AS THEY MOVE SOUTHEAST AT NEAR 20 MPH. WW 396 WILL BE IN EFFECT UNTIL 02Z. DIURNAL TYPE INSTABILITY WILL CONTINUE ACROSS THE PANHANDLES SATURDAY EVENING. CONVECTION WILL BE ASSISTED/ENHANCED BY WEAK LOW LEVEL UPSLOPE AS MINOR SURFACE BOUNDARY MOVES IN FROM THE NORTH. HAVE RETAINED POPS. LATER PERIODS...MEDIUM RANGE MODELS SUGGEST BRISK NORTHERN STREAM FLOW WILL DEVELOP A WEST COAST TROF AROUND WEDNESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 90 62 88 / 30 30 30 20 BEAVER 65 89 64 86 / 40 20 20 20 BOISE CITY 56 88 59 87 / 40 20 20 20 BORGER 65 92 64 90 / 40 20 20 20 BOYS RANCH 63 96 63 88 / 40 30 30 20 CANYON 64 92 62 89 / 30 30 30 20 CLARENDON 67 94 66 90 / 30 30 30 20 DALHART 61 92 61 88 / 40 30 30 20 GUYMON 63 90 61 87 / 40 20 20 20 HEREFORD 64 94 62 89 / 30 30 30 20 LIPSCOMB 66 90 67 85 / 40 20 20 20 PAMPA 64 91 63 90 / 40 20 20 20 SHAMROCK 67 91 67 90 / 30 30 30 20 WELLINGTON 69 91 67 92 / 30 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/13
Hazardous weather outlook, Jun 4, 1:00 PM CDT, 7 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 4 2004 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP OVER HIGHER ELEVATIONS OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM UTAH. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT ALONG WITH THE UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. ATMOSPHERIC WIND PROFILES MAY BECOME FAVORABLE FOR ISOLATED TORNADOES AS WELL. CAUTION IS ALSO ADVISED ON AREA LAKES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. SPOTTER ACTIVATION MAY ALSO BE NECESSARY ON SATURDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ANDRADE
In the hours before
Local storm report, Jun 4, 3:30 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 S TEXLINE 36.35N 103.02W
06/04/2004 DALLAM TX PUBLIC
&&
RTWLocal storm report, Jun 4, 6:22 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 2 W DUMAS 35.86N 102.00W
06/04/2004 0.88 INCH MOORE TX EMERGENCY MNGR
&&
RTWLocal storm report, Jun 4, 7:06 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 NE CACTUS 36.15N 101.88W
06/04/2004 0.75 INCH SHERMAN TX TRAINED SPOTTER
&&
RTWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 65 min |
| Jun 4, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 62 min |
| Jun 4, 8:02 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 58 min |
| Jun 5, 4:32 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 58 min |
| Jun 5, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 32 min |
| Jun 5, 6:46 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.